Alert archive / Texas / Wind Advisories in 2016

Wind Advisory 1, NWS Houston/Galveston, TX

January 21, 201623 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Jan 21, 2016, 5:31 AM CST for 23 counties in Texas. It took effect at Jan 21, 2016, 2:00 PM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2016, 5:31 AM CST (11:31 UTC)
In effect from
Jan 21, 2016, 2:00 PM CST
Expired
Jan 22, 2016, 2:00 PM CST
In force
24 hr
Issued by
NWS Houston/Galveston, TX
All 23 counties

Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 11:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.5 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2016-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2016-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
934 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

502 
WWUS74 KHGX 211131
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
531 AM CST THU JAN 21 2016

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CST
THIS EVENING...

.AREAS OF DENSE FOG WILL BE DISSIPATING LATE THIS MORNING. A
COLD FRONT LATER THIS AFTERNOON WILL BRING VERY STRONG NORTH WINDS
TO THE AREA THROUGH THE EVENING HOURS.

TXZ163-164-176>179-195>200-210>213-226-227-211945-
/O.NEW.KHGX.FG.Y.0005.160121T1131Z-160121T1500Z/
/O.NEW.KHGX.WI.Y.0001.160121T2000Z-160122T0200Z/
AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON-
LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE...
BRYAN...CALDWELL...CLEVELAND...COLDSPRING...COLLEGE STATION...
COLUMBUS...CONROE...CORRIGAN...CROCKETT...DAYTON...EAGLE LAKE...
EL CAMPO...GROVETON...HEMPSTEAD...HOUSTON...HUMBLE...HUNTSVILLE...
KATY...LAKE SOMERVILLE...LIBERTY...LIVINGSTON...MADISONVILLE...
MISSOURI CITY...NAVASOTA...ONALASKA...PASADENA...PIERCE...
PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY...SHEPHERD...
SUGAR LAND...THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...
WHARTON...WILLIS
531 AM CST THU JAN 21 2016

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...
...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS
MORNING. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY
IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CST THIS EVENING. 

* EVENT...PATCHY DENSE FOG THIS MORNING. 
          GUSTY NORTH WINDS 20 TO 25 MPH THIS AFTERNOON.

* TIMING...DENSE FOG ADVISORY THROUGH 8 AM. 
           WIND ADVISORY 2 PM T0 8 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

&&

$$

TXZ235-211945-
/O.NEW.KHGX.FG.Y.0005.160121T1131Z-160121T1500Z/
/O.NEW.KHGX.WI.Y.0001.160121T2000Z-160122T0700Z/
JACKSON-
INCLUDING THE CITY OF...EDNA
531 AM CST THU JAN 21 2016

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...
...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 1 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS
MORNING. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY
IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 1 AM CST FRIDAY. 

* EVENT...PATCHY DENSE FOG THIS MORNING. 
          GUSTY NORTH WINDS 20 TO 25 MPH THIS AFTERNOON.

* TIMING...DENSE FOG ADVISORY THROUGH 8 AM. 
           WIND ADVISORY 2 PM T0 8 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

&&

$$

TXZ214-236>238-211945-
/O.NEW.KHGX.WI.Y.0001.160121T2000Z-160122T0700Z/
BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...LEAGUE CITY...
MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...WINNIE
531 AM CST THU JAN 21 2016

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 1 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
1 AM CST FRIDAY. 

* EVENT...GUSTY NORTH WINDS 20 TO 25 MPH

* TIMING...2 PM UNTIL 8 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

&&

$$
4 follow-up statements
338 
WWUS74 KHGX 211658
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1058 AM CST THU JAN 21 2016

...WIND ADVISORY IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM
CST THIS EVENING...

.A COLD FRONTAL PASSAGE LATE THIS AFTERNOON WILL INITIATE A LATE
DAY INTO EVENING PERIOD OF STRONG NORTH WINDS.

TXZ163-164-177>179-199-200-211800-
/O.CAN.KHGX.WI.Y.0001.160121T2000Z-160122T0200Z/
HOUSTON-LIBERTY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-
INCLUDING THE CITIES OF...CLEVELAND...COLDSPRING...CONROE...
CORRIGAN...CROCKETT...DAYTON...GROVETON...HUNTSVILLE...LIBERTY...
LIVINGSTON...ONALASKA...SHEPHERD...THE WOODLANDS...TRINITY...
WILLIS
1058 AM CST THU JAN 21 2016

...WIND ADVISORY HAS BEEN CANCELLED...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED
THE WIND ADVISORY. 

LATE AFTERNOON AND EVENING POST-FRONTAL NORTHERLY WINDS WILL BE
GUSTY AT TIMES BUT WILL PRIMARILY REMAIN BELOW WIND ADVISORY
CRITERIA.

$$

TXZ176-195>198-210>214-226-227-235>238-220400-
/O.EXT.KHGX.WI.Y.0001.160121T2200Z-160122T0400Z/
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-JACKSON-MADISON-MATAGORDA-WALLER-
WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...
COLLEGE STATION...COLUMBUS...EAGLE LAKE...EDNA...EL CAMPO...
FREEPORT...FRIENDSWOOD...GALVESTON...HEMPSTEAD...HOUSTON...
HUMBLE...KATY...LAKE JACKSON...LAKE SOMERVILLE...LEAGUE CITY...
MADISONVILLE...MISSOURI CITY...MONT BELVIEU...NAVASOTA...
PALACIOS...PASADENA...PEARLAND...PIERCE...PRAIRIE VIEW...
RICHMOND...ROSENBERG...SEALY...SUGAR LAND...TEXAS CITY...
TOMBALL...WEIMAR...WHARTON...WINNIE
1058 AM CST THU JAN 21 2016

...WIND ADVISORY IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM
CST THIS EVENING...

* EVENT...SUSTAINED NORTH WINDS 20 TO 25 MPH...GUSTS TO 35 MPH.

* TIMING...4 PM UNTIL 10 PM.

* IMPACTS...WIND BUFFERING OF VEHICLES. DOWNED SMALL TREE LIMBS.
  POSSIBLE SHORT TERM POWER INTERRUPTIONS. LIGHT  WEIGHT...UNSECURED
  LAWN ITEMS BECOMING AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES
SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING
ALONG EAST TO WEST ORIENTED ROADS.

&&

$$
163 
WWUS74 KHGX 220257
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
857 PM CST THU JAN 21 2016

...WIND ADVISORY IS IN EFFECT UNTIL 9 AM CST...

.STRONG NORTHWEST WINDS BEHIND A COLD FRONT WILL CONTINUE TONIGHT
ALONG THE COAST. WINDS SHOULD DECREASE LATER ON FRIDAY.

TXZ176-195>198-210>212-226-227-220400-
/O.CAN.KHGX.WI.Y.0001.000000T0000Z-160122T0400Z/
AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-MADISON-WALLER-
WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE...
BRYAN...CALDWELL...COLLEGE STATION...COLUMBUS...EAGLE LAKE...
EL CAMPO...HEMPSTEAD...LAKE SOMERVILLE...MADISONVILLE...
MISSOURI CITY...NAVASOTA...PIERCE...PRAIRIE VIEW...RICHMOND...
ROSENBERG...SEALY...SUGAR LAND...WEIMAR...WHARTON
857 PM CST THU JAN 21 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED
THE WIND ADVISORY. 

WHILE WINDS HAVE BEEN QUITE GUSTY...WINDS REMAIN BELOW ADVISORY
CRITERIA SO THE ADVISORY HAS BEEN CANCELLED.

$$

TXZ213-214-235>238-221500-
/O.EXT.KHGX.WI.Y.0001.000000T0000Z-160122T1500Z/
BRAZORIA-CHAMBERS-GALVESTON-HARRIS-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...HOUSTON...HUMBLE...
KATY...LAKE JACKSON...LEAGUE CITY...MONT BELVIEU...PALACIOS...
PASADENA...PEARLAND...TEXAS CITY...TOMBALL...WINNIE
857 PM CST THU JAN 21 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM CST FRIDAY...

* EVENT...SUSTAINED NORTHWEST WINDS 20 TO 25 MPH...GUSTS TO 35
  MPH.

* TIMING...TONIGTHT THROUGH 9 AM CST FRIDAY.

* IMPACTS...DOWNED SMALL TREE LIMBS. POSSIBLE SHORT TERM POWER
  INTERRUPTIONS. LIGHT WEIGHT... UNSECURED LAWN ITEMS BECOMING
  AIRBORNE. DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

&&

$$
587 
WWUS74 KHGX 220257 CCA
NPWHGX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
857 PM CST THU JAN 21 2016

...WIND ADVISORY IS IN EFFECT UNTIL 9 AM CST...

.STRONG NORTHWEST WINDS BEHIND A COLD FRONT WILL CONTINUE TONIGHT
ALONG THE COAST. WINDS SHOULD DECREASE LATER ON FRIDAY.

TXZ176-195>198-210>212-226-227-220400-
/O.CAN.KHGX.WI.Y.0001.000000T0000Z-160122T0400Z/
AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-MADISON-WALLER-
WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE...
BRYAN...CALDWELL...COLLEGE STATION...COLUMBUS...EAGLE LAKE...
EL CAMPO...HEMPSTEAD...LAKE SOMERVILLE...MADISONVILLE...
MISSOURI CITY...NAVASOTA...PIERCE...PRAIRIE VIEW...RICHMOND...
ROSENBERG...SEALY...SUGAR LAND...WEIMAR...WHARTON
857 PM CST THU JAN 21 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED
THE WIND ADVISORY. 

WHILE WINDS HAVE BEEN QUITE GUSTY...WINDS REMAIN BELOW ADVISORY
CRITERIA SO THE ADVISORY HAS BEEN CANCELLED.

$$

TXZ213-214-235>238-221500-
/O.COR.KHGX.WI.Y.0001.000000T0000Z-160122T1500Z/
BRAZORIA-CHAMBERS-GALVESTON-HARRIS-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...HOUSTON...HUMBLE...
KATY...LAKE JACKSON...LEAGUE CITY...MONT BELVIEU...PALACIOS...
PASADENA...PEARLAND...TEXAS CITY...TOMBALL...WINNIE
857 PM CST THU JAN 21 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM CST FRIDAY...

* EVENT...SUSTAINED NORTHWEST WINDS 20 TO 25 MPH...GUSTS TO 35
  MPH.

* TIMING...TONIGHT THROUGH 9 AM CST FRIDAY.

* IMPACTS...DOWNED SMALL TREE LIMBS. POSSIBLE SHORT TERM POWER
  INTERRUPTIONS. LIGHT WEIGHT... UNSECURED LAWN ITEMS BECOMING
  AIRBORNE. DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

&&

$$
522 
WWUS74 KHGX 220952
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
352 AM CST FRI JAN 22 2016

...WIND ADVISORY HAS BEEN EXTENDED FOR THE GULF COAST COUNTIES UNTIL
2 PM CST...

.STRONG NORTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL
CONTINUE THROUGH NOON THEN GRADUALLY BEGIN TO RELAX. 

TXZ213-221100-
/O.CAN.KHGX.WI.Y.0001.000000T0000Z-160122T1500Z/
HARRIS-
INCLUDING THE CITIES OF...HOUSTON...HUMBLE...KATY...PASADENA...
TOMBALL
352 AM CST FRI JAN 22 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED
THE WIND ADVISORY. 

BREEZY CONDITIONS WILL CONTINUE MOST OF THE DAY WITH 15 TO 20 MPH
AND HIGHER GUSTS THROUGH MID AFTERNOON THEN GRADUALLY RELAX BY
LATE EVENING. 

$$

TXZ214-235>238-222000-
/O.EXT.KHGX.WI.Y.0001.000000T0000Z-160122T2000Z/
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...
LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...
WINNIE
352 AM CST FRI JAN 22 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM CST THIS AFTERNOON...

* EVENT...SUSTAINED NORTHWEST WINDS 20 TO 25 MPH...GUSTS TO 30 MPH.

* TIMING...THROUGH 2 PM CST WINDS DIMINISHING AFTER 2 PM.

* IMPACTS...DOWNED SMALL TREE LIMBS. POSSIBLE SHORT TERM POWER
  INTERRUPTIONS. LIGHT WEIGHT... UNSECURED LAWN ITEMS BECOMING
  AIRBORNE. DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES
  ON EAST TO WEST ORIENTED ELEVATED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Jan 21, 12:02 AM CST, 5 hours 29 minutes earlier.

Area forecast discussion, Jan 21, 12:02 AM CST, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1202 AM CST THU JAN 21 2016

.AVIATION...
CEILINGS HAVE COME DOWN A LITTLE FASTER THAN ANTICIPATED THIS
EVENING. TAF LOCATIONS FROM KIAH TO THE COAST ARE REPORTING
INTERMITTENT IFR/LIFR CEILINGS AND VISIBILITIES WHILE KCLL AND
KUTS HAVE WAVERED BETWEEN VFR/MVFR. AT THIS TIME...THE TREND IS
THAT TERMINALS FROM THE HOUSTON METRO AREA TO THE COAST WILL
BECOME LIFR AND INLAND TERMINALS WILL SETTLE ON IFR.

SCATTERED LIGHT RAIN SHOWERS ARE POSSIBLE AFTER MIDNIGHT AND
TOMORROW MORNING AHEAD OF THE FRONT. IT IS POSSIBLE THAT
THUNDERSTORMS COULD IMPACT TAF LOCATIONS TO THE NORTH OF I-10 JUST
PRIOR TO FRONTAL PASSAGE.

WINDS WILL BE FROM THE SOUTHEAST AT 5-10 KNOTS OVERNIGHT...BECOMING
SOUTHWESTERLY AT 10 TO 20 KNOTS TOMORROW MORNING. CEILING AND
VISIBILITY CONDITIONS SHOULD RAPIDLY IMPROVE FOLLOWING FRONTAL
PASSAGE AND WINDS WILL BE FROM THE NORTHWEST AT 15 TO 25 KNOTS.

THE FRONT SHOULD PASS KCLL AND KUTS AT BETWEEN 18-19Z...THE
HOUSTON METRO AREA BETWEEN 21-22Z...AND OFF THE COAST BETWEEN
23-00Z.                                     44

&&

.PREV DISCUSSION... /ISSUED 848 PM CST WED JAN 20 2016/

DISCUSSION...
SFC ANALYSIS AT 02Z HAS LOW PRESSURE FORMING IN THE TX PANHANDLE.
WATER VAPOR SATELLITE IMAGERY SHOWS DEEPENING TROUGH OVER THE S
ROCKIES PUSHING EAST WITH THE SFC LOW IN RESPONSE. OVERNIGHT THINK
THE FORECAST LOOKS ON TRACK AS TEMPS SHOULD NOT DROP MUCH WITH
MOISTURE RETURN AND SE WINDS INCREASING.

FORECAST FOR TOMORROW LOOKS ON TRACK WITH SFC LOW MOVING ACROSS
THE STATE AND BRINGING A COLD FRONT ACROSS THE AREA TOMORROW
AFTERNOON. MAY BE A FEW STRONG STORMS EAST OF I-45 TOMORROW BUT
MAIN SEVERE WEATHER THREAT WILL BE EAST OF THE AREA.

ONLY CHANGES TO THE FORECAST WERE TO KEEP UP WITH CURRENT TRENDS
WHICH WERE ON TRACK FOR THE MOST PART ANYWAY.

39

PREV DISCUSSION... /ISSUED 631 PM CST WED JAN 20 2016/

AVIATION...
MVFR CEILINGS THIS EVENING WILL BECOME IFR OVERNIGHT AS
ADDITIONAL MOISTURE CONTINUES TO FLOWS IN TO THE AREA AHEAD OF A
COLD FRONT THAT WILL ARRIVE EARLY TOMORROW AFTERNOON.
OVERNIGHT VISIBILITIES WILL RANGE FROM 1/2 A MILE ALONG THE COAST
TO 3-4 MILES AT THE INLAND TERMINALS. SCATTERED LIGHT RAIN SHOWERS
ARE POSSIBLE AFTER MIDNIGHT AND TOMORROW MORNING AHEAD OF THE
FRONT. IT IS POSSIBLE THAT AN ISOLATED THUNDERSTORM COULD IMPACT
KCLL...KUTS...OR KCXO...HOWEVER THE PROBABILITY IS NOT HIGH
ENOUGH TO CARRY THUNDER IN THE TAF AT THIS TIME.

WINDS WILL BE FROM THE SOUTHEAST AT 5-10 KNOTS OVERNIGHT...BECOMING
SOUTHWESTERLY AT 10 TO 20 KNOTS TOMORROW MORNING. CEILING AND
VISIBILITY CONDITIONS SHOULD RAPIDLY IMPROVE FOLLOWING FRONTAL
PASSAGE AND WINDS WILL BE FROM THE NORTHWEST AT 15 TO 25 KNOTS.

THE FRONT SHOULD PASS KCLL AND KUTS AT BETWEEN 18-19Z...THE
HOUSTON METRO AREA BETWEEN 21-22Z...AND OFF THE COAST BETWEEN
23-00Z.                                     44

PREV DISCUSSION... /ISSUED 258 PM CST WED JAN 20 2016/

DISCUSSION...
LEADING COOL FRONT REMAINS STALLED JUST OFF THE UPPER TX COAST
LATE THIS AFTERNOON WITH EXTENSIVE STRATUS STREAMING NWD ACROSS
MUCH OF THE AREA BEGINNING TO BREAK UP IN THE SOUTHWEST COUNTIES.
FRONT HAS PUSHED A BIT FARTHER SOUTH THAN EARLIER EXPECTED WHICH
HAS KEPT SCATTERED SHOWERS WELL OFFSHORE TODAY. FAVORABLE
CONDITIONS APPEAR TO BE SETTING UP FOR PATCHY FOG TONIGHT OVER
THE NEAR SHORE WATERS AND BAYS AS WARMER/MOIST AIR
RETURNS...OTHERWISE ONLY SLGT CHANCE OF A SHOWER REMAINS IN THE
FORECAST OVERNIGHT.

NEXT IMPULSE OVER THE CENTRAL ROCKIES WILL GAIN AMPLITUDE AS IT
OVERSPREADS THE SRN PLAINS TOMORROW AND BRING A STRONGER COLD
FRONT THROUGH THE AREA THURSDAY AFTERNOON. AHEAD OF THIS SYSTEM...
ONSHORE FLOW WILL INCREASE OVER SERN TX AND ALLOW CURRENT FRONT
OFF THE COAST TO LOSE DEFINITION AS IT LIFTS INLAND AS A WARM
FRONT TONIGHT AND TOMORROW. RAIN CHANCES WILL ALSO INCREASE AHEAD
OF THE NEXT SYSTEM...WHICH WILL DIMINISH QUICKLY ONCE THE FRONT
PUSHES THROUGH. EXPECT BEST RAIN CHANCES WILL BE NORTH AND EAST AS
STRONGEST LIFT OVERSPREADS MODEST INSTABILITY OVER ERN TX INTO LA.
CAN EXPECT A SEASONABLY MILD DAY TOMORROW WITH AFTERNOON HIGHS IN
THE UPPER 60S TO LOWER 70S FOR MUCH OF THE AREA...WHICH WILL
CHANGE QUICKLY LATE IN THE DAY AS THE COLD FRONT PUSHES THROUGH.
WINDS WILL BE RATHER BRISK BEHIND THE FRONT FRIDAY AND MAY REACH
GALE CRITERIA OVER THE COASTAL WATERS EARLY FRIDAY. COMBINATION OF
THE COOL TEMPS AND WINDS WILL DIP WIND CHILLS WELL INTO THE 30S
AREA WIDE TO START THE DAY FRIDAY...WITH MAX TEMPS FRIDAY HOLDING
IN THE 50S.

OVERALL THE WEEKEND WILL START OUT QUITE COOL ON SATURDAY BUT
REBOUND QUICKLY SUNDAY INTO EARLY NEXT WEEK AS WE REMAIN IN A
FAIRLY UNSETTLED PATTERN. MAY SEE A SLIGHT CHANCE OF RAIN MID
WEEK.

48

MARINE...
SHOWERS WILL CONTINUE TO BLOSSOM ALONG A STATIONARY FRONT LOCATED
JUST OFFSHORE THIS AFTERNOON. WARMER...MORE MOIST...AIR OVERRIDING
COOLER SHELF WATERS INCREASES THE CHANCE FOR OVERNIGHT DENSE SEA FOG
DEVELOPMENT. STRENGTHENING SOUTHWESTERLY WINDS AHEAD OF A LATE
THURSDAY FRONTAL PASSAGE SHOULD AID IN THINNING OUT ANY EARLY
THURSDAY FOG. A COLD FRONT WILL PASS OFF THE COAST LATE TOMORROW
AFTERNOON AND CREATE STRONG ADVISORY LEVEL NORTHERLIES IN ITS WAKE
FRIDAY. GULF NORTHERLIES SHOULD FREQUENTLY GUST TO GALE FORCE FROM
THURSDAY NIGHT THROUGH OVERNIGHT FRIDAY MORNING PROMPTING AN OFFSHORE
GALE WATCH. RESPONDING SEAS WILL BUILD TO DOUBLE DIGITS....SUBSIDING
WITH A WEAKENING WIND EARLY SATURDAY. HIGH PRESSURE MOVING ACROSS THE
COASTAL REGION SATURDAY AND OFF TO THE EAST SUNDAY WILL WEAKEN WINDS TO
BELOW CAUTION AND VEER THEM AROUND TO ONSHORE EARLY SUNDAY.
31

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      53  67  39  52  32 /  30  40  10   0   0
HOUSTON (IAH)              57  72  41  54  33 /  30  50  10   0   0
GALVESTON (GLS)            58  70  45  54  40 /  20  40  10   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 PM THURSDAY TO 6 PM CST FRIDAY FOR
     THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
     FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...
     WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

     GALE WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 6 PM TO 10 PM CST THURSDAY FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 9 AM TO 6 PM CST FRIDAY FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT 20 TO 60 NM.

&&

DISCUSSION...39
AVIATION/MARINE...44

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 4:23 AM CSTGale WarningHGX29 hr
Jan 21, 4:23 AM CSTSmall Craft AdvisoryHGX44 hr
Jan 21, 5:27 AM CSTMarine Dense Fog AdvisoryHGX4 hr
Jan 21, 5:31 AM CSTDense Fog AdvisoryHGXAustin, Brazos, Burleson, Colorado, Fort Bend, Grimes and 13 more3 hr
Jan 21, 9:14 AM CSTSpecial Weather StatementHGXBrazos, Washington46 min
Jan 21, 10:10 AM CSTSpecial Weather StatementHGXGrimes, Madison, Walker50 min
Jan 21, 10:36 AM CSTSpecial Weather StatementHGXMontgomery, Polk, San Jacinto54 min
Jan 21, 11:31 AM CSTSevere Thunderstorm WarningHGXPolk44 min
Jan 21, 11:41 AM CSTSpecial Weather StatementHGXLiberty34 min
Jan 21, 12:22 PM CSTSpecial Weather StatementHGXLiberty38 min

Nearby

Wind Advisories in Texas, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.